MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + TRACHEOSTOMY DIRECT CONNECTION; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + TRACHEOSTOMY DIRECT CONNECTION; BTT
Model Number OPT970
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in (b)(4) reported via a fisher and paykel (f&p) field representative that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged during patient use.There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of the investigation.
 
Event or Problem Description
A distributor in canada reported via a fisher and paykel (f&p) field representative that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged during patient use.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).The opt970 optiflow + tracheostomy direct connection interface is used to deliver humidified oxygen to patients via tracheostomy.The interface is held in place by a neck strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's trache.Method: the complaint opt970 optiflow + tracheostomy direct connection interface was returned to fisher & paykel healthcare (f&p) new zealand for investigation, where it was visually inspected.Results: visual inspection of the returned cannula revealed that the tubing was stretched and pulled apart close to the manifold.The customer reported that the complaint cannula's lanyard was not used.Conclusion: we are unable to determine the cause of the reported damage to the subject opt970 optiflow + tracheostomy direct connection interface.However the damage observed was likely caused by the tubing being pulled.The customer reported that the complaint cannula's lanyard was not used which might have contributed to the reported event.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is rejected.The subject cannula would have met the specification at the time of production.The user instructions which accompany the opt970 optiflow + tracheostomy direct connection interface show in pictorial format the correct placement and fitting of the cannula and also warn: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death."."do not crush or stretch tube, to prevent loss of therapy."."failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
OPTIFLOW + TRACHEOSTOMY DIRECT CONNECTION
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534000
MDR Report Key13040835
Report Number9611451-2021-01455
Device Sequence Number3918554
Product Code BTT
UDI-Device Identifier09420012436924
UDI-Public(01)09420012436924(10)2101715634(11)210718
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT970
Device Catalogue NumberOPT970
Device Lot Number2101715634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date12/19/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P PT101 AIRVO 2 HUMIDIFIER; F&P PT101 AIRVO 2 HUMIDIFIER
Patient SexUnknown